MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION 2 ADV AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION 2 ADV AUTO CPAP; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number BLX520H15C
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Date of Event 12/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information regarding a dreamstation 2 adv auto cpap device.The patient states "the water tank is empty in the morning", the humidifier continues to heat after the water has evaporated, a burning smell, "heating [is] out of order", and "the heater is becoming quite warm." they have been using this new device for a few weeks now and had "sent the first one back to [the dme] because the heating often did not work" and "kept the reservoir filled to the brim with water".On the night of dec-02-2023, "all the water evaporated" and it was "the first time a defect has occurred with this second [device]." the patient alleges their lungs were sore, irritation with their mucous membranes, and "felt a rush of cold air" when they woke up in the morning.The humidity in the bedroom "was about 69% during the night" when they "measured this with a scientific humidity meter" which they state, "this implies that the pressure switch of the heating element was functioning." in addition, the patient states "the heating continued to heat appears to be because it did not go out at the set point." they are concerned "not so much that the reservoir will become dry, but whether the water can boil." there was no allegation of serious or permanent harm or injury.No medical intervention was required for the patient.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer previously reported information in reference to a dream station 2 adv auto cpap device.The patient alleged the humidifier continues to heat after the water has evaporated, a burning smell, "heating [is] out of order", and "the heater is becoming quite warm.This notification was opened for review for information received that a humidifier continues to heat after the water has evaporated, a burning smell, "heating [is] out of order", and "the heater is becoming quite warm.No death.No serious harm or injury was reported.Analysis of past events has not indicated an adverse event has occurred due to the reported allegation or would be likely to recur if the product allegation was to recur.In addition, a review of the risk file indicates the potential for a serious adverse event occurring as a result of this incident is unlikely.This event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury and/or reportable product malfunction.

Brand Name
DREAMSTATION 2 ADV AUTO CPAP
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key18540327
Report Number2518422-2024-03428
Device Sequence Number12725760
Product Code BZD
UDI-Device Identifier00606959062818
UDI-Public00606959062818
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K200480
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberBLX520H15C
Device Catalogue NumberBLX520H15C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/20/2023
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown